Alert archive / California / Flash Flood Warnings in 2022
Flash Flood Warning 54, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Sep 11, 2022, 5:59 PM PDT for San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2022, 5:59 PM PDT (00:59 UTC)
- Expired
- Sep 11, 2022, 9:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Flood severity
- None
County San Bernardino County, CA
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 1.0 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2929 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 1:36 PM PDT, 4 hours 23 minutes earlier.
Area forecast discussion, Sep 11, 1:36 PM PDT, 4 hours 23 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
136 PM PDT Sun Sep 11 2022
.SYNOPSIS...
Chances for showers and thunderstorms through this evening and again
Monday afternoon and evening. Precipitation chances decrease Tuesday
through the end of the week. Temperatures slightly below to near
average are expected this week. A deeper marine layer will allow for
night and morning low clouds and fog into portions of the valleys
through Thursday.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
Forecast Highlights:
*Scattered showers and thunderstorms through this evening could
produce areas of flooding and flash flooding in the mountains, High
Desert, and portions of the Inland Empire.
*Below average to seasonal temperatures this week.
As of 1 PM this afternoon, numerous showers have developed along
the coastal slopes of the mountains. A few thunderstorms are
moving into the High Desert. So far cells have been fast moving
and producing moderate to heavy rainfall. As the afternoon
progresses, showers and thunderstorms are expected to continue
developing on the coastal mountain slopes, High Desert, and
portions of the Inland Empire. Areas of heavy rain, localized
flooding, flash flooding are possible where storms develop.
Shower and thunderstorm chances continue into Monday but coverage is
expected to be more isolated with less intensity as the atmosphere
dries out. Chances of showers and thunderstorms decrease further
Tuesday through the end of the week as troughing and more
westerly/northwesterly mid-level flow take over. The boundary layer
will remain quite moist over the coastal basin through mid-week,
helping to maintain a deep marine layer. Low clouds are expected to
make it into the valleys each night and morning but coverage will be
patchy and disorganized.
Seasonal to below average temperatures are expected for much of the
week. For Friday through the weekend, model guidance begins to
diverge introducing uncertainty into the temperature forecast.
Canadian and GFS ensemble members are more in agreement, supporting
a ridge over Southern California with the ECMWF ensemble guidance
hinting at the opposite, bringing a trough across the US West Coast.
If things trend more towards the ECMWF solution expect cooler
conditions. If the GFS/Canadian solutions verify expect a warming
trend to some degree.
&&
.AVIATION...
112010Z...Coast/Valleys...SCT locally BKN030 BKN100 with isolated -
-SHRA/TSRA today with tops to 35,000 ft. BKN-OVC020-030 returning to
the coastal areas between 04Z-08Z Sunday evening. Risk of BKN low
clouds at KSAN overnight is moderate. Confidence in the timing of
BKN low clouds Sunday evening is low to moderate for the KSAN TAF.
Mountains/Deserts...SCT030-050 BKN100 developing with isolated to
scattered -SHRA/TSRA today with tops to 40,000 ft. Strong and
erratic wind gusts and lightning vcty TSRA.
&&
.MARINE...
Isolated showers through Monday. Otherwise, no hazardous marine
conditions through Thursday.
&&
.BEACHES...
A Beach Hazards Statement is in effect through 5 PM today for
elevated surf, strong rip currents, and strong long shore currents.
South-southeast swells will generate surf of 3 to 6 feet with sets
to 7 feet in Orange County.
&&
.SKYWARN...
Skywarn activation is not requested. However weather spotters are
encouraged to report significant weather conditions.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...Beach Hazards Statement until 5 PM PDT this afternoon for Orange
County Coastal Areas-San Diego County Coastal Areas.
Flood Watch until 10 PM PDT this evening for Apple and Lucerne
Valleys-Riverside County Mountains-San Bernardino County
Mountains-San Bernardino and Riverside County Valleys-The
Inland Empire-San Diego County Mountains.
PZ...None.
&&
PUBLIC...CO
AVIATION/MARINE/BEACHES...SmallIn the hours before
Special weather statement, Sep 11, 3:44 PM PDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service San Diego CA
344 PM PDT Sun Sep 11 2022
CAZ048-056-112330-
Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest CA-San Bernardino and Riverside County Valleys-
The Inland Empire CA-
344 PM PDT Sun Sep 11 2022
...A strong thunderstorm will impact portions of Riverside County
through 430 PM PDT...
At 343 PM PDT, Doppler radar was tracking a strong thunderstorm near
East Hemet, or near Hemet, moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Moreno Valley, Temecula, Lake Elsinore, Hemet, Murrieta, San Jacinto,
East Hemet, Menifee, Sun City, Valle Vista, Aguanga, Canyon Lake,
Homeland, Romoland, Nuevo, Winchester, Lake Skinner Recreation Area,
Lakeview and Sage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3368 11683 3355 11694 3367 11727 3387 11707
TIME...MOT...LOC 2243Z 126DEG 13KT 3367 11696
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SchenkSpecial weather statement, Sep 11, 3:54 PM PDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service San Diego CA
354 PM PDT Sun Sep 11 2022
CAZ048-050-056-058-112345-
Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest CA-San Bernardino and Riverside County Valleys-
The Inland Empire CA-San Diego County Inland Valleys CA-
San Diego County Mountains-
Including The Palomar And Descanso Ranger Districts of the Cleveland
National Forest CA-
354 PM PDT Sun Sep 11 2022
...A strong thunderstorm will impact portions of Riverside and north
central San Diego Counties through 445 PM PDT...
At 354 PM PDT, Doppler radar was tracking a strong thunderstorm over
Palomar Mountain State Park, or 10 miles northeast of Valley Center,
moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Temecula, Fallbrook, Valley Center, Aguanga, Palomar Mountain, Hwy 79
Between Oak Grove And Aguanga, Hwy 79 Between Warner Springs And Oak
Grove, Palomar Mountain State Park, S7 - East Grade Rd, La Jolla
Indian Reservation, Pauma Valley, Pechanga Indian Reservation, Oak
Grove, Sage, Pauma Indian Reservation, Rainbow, Pala Indian
Reservation, Rincon Indian Reservation and De Luz.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3336 11668 3323 11696 3341 11729 3360 11690
TIME...MOT...LOC 2254Z 151DEG 15KT 3336 11692
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SchenkSpecial weather statement, Sep 11, 4:23 PM PDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service San Diego CA
423 PM PDT Sun Sep 11 2022
CAZ048-057-554-120000-
Santa Ana Mountains-
Including The Trabuco Ranger District of the Cleveland National
Forest CA-San Bernardino and Riverside County Valleys-
The Inland Empire CA-Orange County Inland CA-
423 PM PDT Sun Sep 11 2022
...A strong thunderstorm will impact portions of San Bernardino,
Riverside and northeastern Orange Counties through 500 PM PDT...
At 423 PM PDT, Doppler radar was tracking a strong thunderstorm near
Lake Mathews, or near Corona, moving northwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Riverside, Fontana, Ontario, Corona, Chino, Yorba Linda, Chino Hills,
Norco, Woodcrest, Pedley, Lake Mathews, Rubidoux, Temescal Valley,
Glen Avon, Eastvale, Eagle Valley, Mira Loma, El Cerrito and Home
Gardens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3390 11733 3377 11747 3387 11772 3408 11752
TIME...MOT...LOC 2323Z 129DEG 12KT 3389 11747
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
SchenkLocal storm report, Sep 11, 4:29 PM PDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
429 PM PDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0410 PM FLASH FLOOD 4 SE HEMET 33.70N 116.92W
09/11/2022 RIVERSIDE CA EMERGENCY MNGR
HEAVY RAIN CAUSING MUD TO FLOW OVER ROADS IN
AVERY CANYON. TIME ESTIMATED.
&&Local storm report, Sep 11, 4:38 PM PDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN DIEGO CA
438 PM PDT SUN SEP 11 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0431 PM FLOOD 5 S HEMET 33.67N 116.97W
09/11/2022 RIVERSIDE CA DEPT OF HIGHWAYS
CHP REPORT OF ROADWAY FLOODING AT STATE ST
AND CACTUS VALLEY RD.
&&Special weather statement, Sep 11, 4:43 PM PDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service San Diego CA
443 PM PDT Sun Sep 11 2022
CAZ048-056-065-120030-
Riverside County Mountains-
Including The San Jacinto Ranger District Of The San Bernardino
National Forest CA-San Gorgonio Pass Near Banning CA-
San Bernardino and Riverside County Valleys-The Inland Empire CA-
443 PM PDT Sun Sep 11 2022
...A strong thunderstorm will impact portions of Riverside County
through 530 PM PDT...
At 443 PM PDT, Doppler radar was tracking a strong thunderstorm near
San Jacinto, or 8 miles southeast of Moreno Valley, moving west at 25
mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Riverside, Moreno Valley, Hemet, Perris, San Jacinto, southern
Beaumont, March Airforce Base, Woodcrest, Lake Mathews, Menifee,
Lakeview, Lake Perris Recreation Area, Nuevo and Homeland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3386 11695 3374 11702 3382 11741 3400 11733
TIME...MOT...LOC 2343Z 108DEG 22KT 3383 11710
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
AdamsThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 5:05 PM PDT | Areal Flood Advisory | SGX | Orange, Riverside | 115 min |
| Sep 11, 5:24 PM PDT | Flash Flood Warning | SGX | Orange, Riverside | 3 hr |
| Sep 11, 5:41 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Sep 11, 6:10 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 11, 6:30 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 3 hr |
| Sep 11, 6:44 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 11, 6:47 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 118 min |
| Sep 12, 2:46 AM PDT | Flood Watch | SGX | Riverside, San Bernardino | 17 hr |
| Sep 12, 1:27 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 5 hr |
| Sep 12, 1:34 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Sep 12, 1:45 PM PDT | Severe Thunderstorm Warning | SGX | San Bernardino | 45 min |
| Sep 12, 1:54 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 12, 2:04 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 116 min |
| Sep 12, 2:10 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Sep 12, 2:27 PM PDT | Areal Flood Advisory | SGX | San Bernardino | 2 hr |
| Sep 12, 2:37 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
| Sep 12, 3:04 PM PDT | Special Weather Statement | SGX | 41 min | |
| Sep 12, 3:06 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 12, 3:23 PM PDT | Special Weather Statement | SGX | Orange | 52 min |
| Sep 12, 3:30 PM PDT | Areal Flood Advisory | SGX | San Diego | 3 hr |
| Sep 12, 3:38 PM PDT | Areal Flood Advisory | SGX | Orange, Riverside | 2 hr |
| Sep 12, 3:51 PM PDT | Flash Flood Warning | SGX | Riverside | 3 hr |
| Sep 12, 4:03 PM PDT | Flash Flood Warning | SGX | San Bernardino | 3 hr |
| Sep 12, 4:43 PM PDT | Flash Flood Warning | SGX | Riverside, San Bernardino | 3 hr |
Nearby
Flash Flood Warnings in California, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.